Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 62, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 24, 2015, 3:40 PM CDT for Adair County, Macon County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2015, 3:40 PM CDT (20:40 UTC)
- Expired
- May 24, 2015, 4:14 PM CDT
- In force
- 34 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adair County, MO, Macon County, MO
The radar
The Pleasant Hill radar (KEAX), 201 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 1:18 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.7 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1494 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
888
WUUS53 KEAX 242040
SVREAX
MOC001-121-242130-
/O.NEW.KEAX.SV.W.0062.150524T2040Z-150524T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
340 PM CDT SUN MAY 24 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ADAIR COUNTY IN NORTHEAST MISSOURI...
MACON COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 430 PM CDT
* AT 338 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BEVIER...AND
MOVING NORTH AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LA PLATA...KIRKSVILLE...ATLANTA...BRASHEAR...ETHEL...ELMER...SOUTH
GIFFORD...KIRKSVILLE REGIONAL...MILLARD AND GIBBS.
LAT...LON 3964 9247 3990 9285 4034 9255 4034 9235
3996 9234 3995 9228 3979 9228
TIME...MOT...LOC 2040Z 201DEG 40KT 3977 9253
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
CDB3 follow-up statements
741
WWUS53 KEAX 242051
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
351 PM CDT SUN MAY 24 2015
MOC001-121-242130-
/O.CON.KEAX.SV.W.0062.000000T0000Z-150524T2130Z/
MACON MO-ADAIR MO-
351 PM CDT SUN MAY 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN ADAIR
AND MACON COUNTIES UNTIL 430 PM CDT...
AT 348 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ATLANTA...AND
MOVING NORTH AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LA PLATA...KIRKSVILLE...BRASHEAR...ELMER...SOUTH GIFFORD...KIRKSVILLE
REGIONAL...MILLARD AND GIBBS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3967 9244 3982 9252 3998 9279 4034 9255
4034 9235 3996 9234 3995 9228 3979 9228
TIME...MOT...LOC 2051Z 201DEG 40KT 3988 9247
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
CDB405
WWUS53 KEAX 242100
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
400 PM CDT SUN MAY 24 2015
MOC001-121-242130-
/O.CON.KEAX.SV.W.0062.000000T0000Z-150524T2130Z/
MACON MO-ADAIR MO-
400 PM CDT SUN MAY 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ADAIR AND NORTHEASTERN MACON COUNTIES UNTIL 430 PM CDT...
AT 358 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ATLANTA...AND
MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LA PLATA...BRASHEAR AND GIBBS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3972 9237 3987 9246 3997 9253 4030 9235
3996 9234 3995 9228 3979 9228
TIME...MOT...LOC 2100Z 204DEG 39KT 3997 9241
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
CDB560
WWUS53 KEAX 242114
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
414 PM CDT SUN MAY 24 2015
MOC001-121-242124-
/O.CAN.KEAX.SV.W.0062.000000T0000Z-150524T2130Z/
MACON MO-ADAIR MO-
414 PM CDT SUN MAY 24 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAIR AND
NORTHEASTERN MACON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 3972 9237 3987 9246 3997 9253 4030 9235
3996 9234 3995 9228 3979 9228
TIME...MOT...LOC 2114Z 204DEG 39KT 4011 9233
$$
CDBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:26 PM CDT, 14 minutes earlier.
Area forecast discussion, May 24, 3:26 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
326 PM CDT Sun May 24 2015
.DISCUSSION...
Issued at 326 PM CDT SUN MAY 24 2015
Severe threat east of Route 65 should come to an end in the next few
hrs as modest instability axis continues to build east into east-
central and northeastern Missouri. Beyond that...main concerns remain
focused on ongoing moderate to heavy rainfall this evening with
regional radar mosaic showing the third and final blow developing
over northern Oklahoma this afternoon. Current thinking is this
activity will begin tracking northward later this evening/early
overnight as main mid-level wave and associated sfc reflection ride
up a lingering convergent trough axis now in place along/near the
Route 65 corridor. Due to the slight eastward shift in expected sfc
low track...heaviest rains overnight will likely remain focused east
of the KC Metro...while areas along and west of the highway 71 and
I-35 corridors should be able to breath a sigh of relief. Obviously
this can all change...and evening/overnight shifts will have to
monitor trends. At last count...28 forecast points on area rivers and
streams are in...or expected to reach flood stage. Any slight
movement east or west of main QPF axis later tonight may have impacts
on forecasted crest heights for several locations (i.e. Mosby, MO).
Main wave to move through during the early morning which should lead
to a gradual drying trend towards daybreak. Much of tomorrow looks to
remain dry however cannot rule out developing shwrs/storms across far
northwest MO/northeast KS by late afternoon as main mid-level wave
moves through the Central Plains. As this feature nears...expect wind
fields to increase as confluent flow on east side of trough axis glances
our area. Main limiting factor will be a fairly strong cap which if
it can break...a few strong to severe storms will be possible.
Main cold front associated with aforementioned system to move in
during the early morning hrs on Wednesday. Models have been
consistent in their suggestion that feature will stall across
northern portions of the fcst area...with boundary then acting as a
mechanism for renewed shwr/storm development through the middle
stages of the work week. With zonal flow prevailing aloft...no real
signs for enhanced winds thus overall severe threat looks minimal at
this vantage point. Heading into the latter stages of the work week
and next weekend...upper-level pattern looks blocky once again with
next large scale wave stalling over the eastern Rockies and High
Plains. GFS advertises a large upper low spinning across central
Kansas with the ECMWF showing a similar (open wave) solution.
Regardless...unsettled wx pattern looks like its here to stay.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 1139 AM CDT SUN MAY 24 2015
A couple of waves of activity will affect the area through the
afternoon and evening hours. The first is a band of light
precipitation which will continue to move over the terminal sites
from the southwest. Ceilings may be reduced periodically during this
time until 20Z. Activity should taper off during the mid-afternoon
hours with improving ceilings as the afternoon progresses. The final
round of precipitation will then develop by the early evening hours.
Activity should remain in place until early Monday morning, though
ceiling heights should remain VFR. Dry air will then filter in toward
the end of the forecast period with overcast skies gradually
dissipating.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH through Monday morning FOR KSZ025-057-060-
102>105.
MO...FLASH FLOOD WATCH through Monday morning FOR MOZ012>014-020>023-
028>033-037>040-043>046-053-054.
&&
DISCUSSION...32
AVIATION...WelshHazardous weather outlook, May 24, 1:27 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 127 PM CDT SUN MAY 24 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-251830- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 127 PM CDT SUN MAY 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TODAY. A FEW SEVERE STORMS ARE POSSIBLE WITH BRIEF TORNADOES AND STRONG WINDS THE MAIN THREATS. ADDITIONAL MODERATE RAINFALL IS POSSIBLE THIS AFTERNOON AND TONIGHT WHICH WILL EXACERBATE ONGOING FLOODING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS EVERY PERIOD. THE OVERALL RISK FOR SEVERE WEATHER IS LOW ALTHOUGH ONE CANNOT TOTALLY RULE OUT A FEW STRAY SEVERE STORMS. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, May 24, 11:02 AM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1102 AM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN 4 N GLADSTONE 39.26N 94.56W
05/24/2015 M2.04 INCH CLAY MO NWS EMPLOYEE
24 HOUR TOTAL THROUGH ABOUT 830 AM. NEAR INDIANA AND 96TH
ST.
&&
CDBSpecial weather statement, May 24, 12:32 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1232 PM CDT SUN MAY 24 2015
MOZ054-241815-
HENRY MO-
1232 PM CDT SUN MAY 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HENRY COUNTY UNTIL 115 PM
CDT...
AT 1226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHEAST OF LOWRY CITY...OR 13 MILES
SOUTHEAST OF CLINTON...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
COAL AND TIGHTWAD.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3820 9380 3821 9381 3853 9357 3851 9351
3821 9352 3820 9353 3822 9356 3820 9356
TIME...MOT...LOC 1732Z 212DEG 26KT 3824 9364
CDBLocal storm report, May 24, 3:22 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
322 PM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TORNADO CLIFTON HILL 39.44N 92.67W
05/24/2015 RANDOLPH MO LAW ENFORCEMENT
BRIEF TORNADO OBSERVED BY LAW ENFORCEMENT TROOP B...TREES
DOWN IN CLIFTON HILL
&&
SBLAIRThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 9:53 PM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 3 days |
| May 23, 9:53 PM CDT | River Flood Warning | EAX | Johnson, Pettis | 69 hr |
| May 23, 9:53 PM CDT | River Flood Warning | EAX | Cooper, Saline | 8 days |
| May 23, 9:53 PM CDT | River Flood Warning | EAX | Ray | 67 hr |
| May 23, 9:53 PM CDT | River Flood Warning | EAX | Daviess, Gentry | 66 hr |
| May 23, 9:53 PM CDT | River Flood Warning | EAX | Linn, Livingston | 4 days |
| May 23, 9:53 PM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 6 days |
| May 23, 9:53 PM CDT | River Flood Warning | EAX | Carroll, Chariton | 8 days |
| May 23, 9:53 PM CDT | River Flood Warning | EAX | Bates | 9 days |
| May 23, 9:53 PM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 5 days |
| May 23, 9:53 PM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 8 days |
| May 23, 9:53 PM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 8 days |
| May 23, 9:53 PM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 9 days |
| May 23, 9:53 PM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 7 days |
| May 23, 9:53 PM CDT | River Flood Warning | EAX | Cooper, Howard | 10 days |
| May 23, 9:53 PM CDT | River Flood Warning | EAX | Buchanan | 6 days |
| May 23, 9:53 PM CDT | River Flood Warning | EAX | Platte | 8 days |
| May 23, 9:53 PM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 4 days |
| May 23, 9:53 PM CDT | River Flood Warning | EAX | Carroll | 72 hr |
| May 23, 10:01 PM CDT | River Flood Warning | EAX | Clay, Ray | 52 hr |
| May 24, 3:50 AM CDT | River Flood Warning | EAX | Clay, Platte | 28 hr |
| May 24, 9:00 AM CDT | Areal Flood Advisory | EAX | Bates, Cass | 6 hr |
| May 24, 9:46 AM CDT | River Flood Warning | EAX | Chariton, Macon | 3 days |
| May 24, 9:46 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 3 days |
| May 24, 10:29 AM CDT | River Flood Warning | EAX | Platte | 7 days |
| May 24, 10:51 AM CDT | River Flood Warning | EAX | Cooper | 53 hr |
| May 24, 10:51 AM CDT | River Flood Warning | EAX | Cooper | 57 hr |
| May 24, 10:59 AM CDT | Areal Flood Advisory | EAX | Clay, Jackson, Platte | 6 hr |
| May 24, 12:32 PM CDT | Special Weather Statement | EAX | Henry | 43 min |
| May 24, 12:38 PM CDT | Tornado Warning | EAX | Henry | 22 min |
| May 24, 1:19 PM CDT | Tornado Warning | EAX | Pettis | 26 min |
| May 24, 2:36 PM CDT | Areal Flood Advisory | EAX | Carroll, Chariton, Cooper, Henry, Johnson, Lafayette and 2 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.